Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2003, 3:01 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 3:01 PM CDT (20:01 UTC)
- Expired
- Apr 6, 2003, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WUUS54 KOHX 062001 SVRBNA TNC037-165-189-062045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 258 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDRESTORMS...SOME SEVERE...EXTENDING FROM JUST NORTH OF GOODLETTSVILLE...TO NEAR PERCY PRIEST LAKE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST EAST OF OLD HICKORY AT 305 PM CDT HENDERSONVILLE AROUND 310 PM CDT GALLATIN AND LEBANON AROUND 330 PM CDT THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING HAIL...SOME OF PENNY SIZE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. && LAT...LON 3634 8676 3612 8669 3615 8627 3660 8647 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 6, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT SUN APR 6 2003 IN THE SHORT TERM...RUC HAS SHORT WAVE WORKING ACROSS THE AREA AND HAS TAKEN ON NEGATIVE TILT DURING THE EARLY AFTERNOON. THIS FEATURE IS FORECAST TO SLOWLY WORK NORTHEAST AND INTO KY BY 03Z. AT MID AFTERNOON WARM AIR IS RIDING NORTHWARD OVER WARM FRONT DRAPED ACROSS NORTHERN ALABAMA PRODUCING ABUNDANT LIFT. SUFFICIENT DEEP LAYER SHEAR AND COLD TEMPERATURES ALOFT HAVE RESULTED IN A FEW STORMS WITH LARGE HAIL IN MIDDLE TENNESSEE THIS AFTERNOON. SURFACE LOW CENTERED NEAR OKLAHOMA CITY AT MID AFTERNOON WITH UPPER JET SPEED MAX PUNCHING ACROSS EASTERN TEXAS INTO LOUISIANA AND MISSISSIPPI. RUC SWINGS SURFACE LOW TO ABOUT MEMPHIS AROUND 03Z. BY THIS EVENING MID STATE WILL BE IN WARM SECTOR AND BY 06Z TONIGHT ON THE NOSE OF AN UPPER LEVEL SPEED MAX. THIS WILL KEEP MID STATE UNDER THE GUN OVERNIGHT AND INTO MONDAY FOR THE CONTINUED POTENTIAL OF SEVERE WEATHER. SURFACE SYSTEM IS SLOW TO MOVE EAST SO WILL KEEP CHANCE OF SHOWERS/TSTMS IN FORECAST THROUGH TUESDAY. TEMPS TONIGHT WILL BE TRICKY. LOWS WILL OCCUR THIS EVENING WITH TEMPS RISING OVERNIGHT. PRELIMINARY NUMBERS: NASHVILLE 53 70 48 56 42 +554 CROSSVILLE 53 65 44 53 40 +554 .BNA...SEVERE THUNDERSTORM WATCH UNTIL 00Z. BOYD 01
Hazardous weather outlook, Apr 6, 9:07 AM CDT, 5 hours 54 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE THIS MORNING AND CONTINUE INTO THE AFTERNOON AS A WARM FRONT MOVES NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS BECOMING SEVERE TODAY...BUT MORE LIKELY TONIGHT. ALONG WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST TONIGHT AS A STRONG STORM SYSTEM APPROACHES. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN. RAINFALL WILL BE HEAVY AT TIMES TONIGHT WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY TUNED FOR ADDITIONAL INFORMATION CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...WITH THE PASSING FRONTAL SYSTEM A FEW STORMS COULD BE SEVERE ALONG WITH POTENTIALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... TODAY...TONIGHT AND MONDAY MORNING...ACTIVATION OF SPOTTER GROUPS... HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
In the hours before
Local storm report, Apr 6, 2:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
209 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM FAIRFIELD GLADE TN .75 INCH HAIL
04/06/03 CUMBERLAND REPORTED BY TRAINED
SPOTTER
0106 PM ASHLAND CITY TN 1.00 INCH HAIL
04/06/03 DICKSON REPORTED BY TRAINED
SPOTTER
0130 PM LAKEWOOD TN .75 INCH HAIL
04/06/03 DAVIDSON REPORTED BY NWS
EMPLOYEE
0135 PM CHARLOTTE TN .88 INCH HAIL
04/06/03 DAVIDSON REPORTED BY SHERIFF
OFFICELocal storm report, Apr 6, 2:09 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
209 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM FAIRFIELD GLADE TN .75 INCH HAIL
04/06/03 CUMBERLAND REPORTED BY TRAINED
SPOTTER
0106 PM ASHLAND CITY TN 1.00 INCH HAIL
04/06/03 CHEATHAM REPORTED BY TRAINED
SPOTTER
0130 PM LAKEWOOD TN .75 INCH HAIL
04/06/03 DAVIDSON REPORTED BY NWS
EMPLOYEE
0135 PM CHARLOTTE TN .88 INCH HAIL
04/06/03 DICKSON REPORTED BY SHERIFF
OFFICEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:32 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 28 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 45 min |
| Apr 6, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 47 min |
| Apr 6, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 28 min |
| Apr 6, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| Apr 6, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 40 min |
| Apr 6, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
| Apr 6, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 40 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 46 min |
| Apr 6, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 43 min |
| Apr 6, 2:48 PM CDT | Flash Flood Warning | OHX | Davidson | 117 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.